MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number ENVEOR-N-US
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned, therefore no product analysis can be performed.Without return of the device, a conclusive cause cannot be determined.Other relevant device(s) are: product id: evolutr-34-us, serial (b)(4), use by date 2019-04-12, (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of a transcatheter bioprosthetic valve, the valve was positioned too high due to the pigtail catheter not being seated.This delivery catheter system (dcs) was pulled out of the annulus to recapture the valve but at approximately 50% recapture, angiography showed buckling of the dcs.A second attempt was made to recapture but was unsuccessful.The valve was dragged to the descending aorta in a third attempt to recapture without success.It was reported that the valve was deployed in the descending aorta due to using the inline sheath and not a 20 french sheath.A second transcatheter bioprosthetic valve was loaded onto a new dcs and successfully deployed without incident on the first attempt.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at medtronic's quality laboratory, the device was received with the capsule fully closed.The handle, tip-retrieval mechanism, deployment knob, and trigger appeared intact.The device was returned with the end cap/screw gear snap fit connected.Voids were observed along the mid and proximal section of the capsule.A buckle and a tear were observed on the proximal end of the capsule.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Various factors can affect valve positioning, such as patient anatomy or physician experience, and the cause of the suboptimal placement could not be determined with the limited information available.The recapturing feature of the enveor delivery catheter system (dcs) allows for additional attempts at accurately positioning the valve.Images submitted from the hospital confirmed the reported capsule damage.The observed capsule damage and voids typically indicate delamination between the capsule outer polymer and the nitinol frame, and historically occur when the capsule is subjected to a bending force potentially after tracking through tortuous anatomy, or if a valve has been misloaded.Capsule damage/buckle typically occurs due to excessive compressive forces applied during the valve loading process.This excessive compressive force is only experienced when the valve is loaded incorrectly.A short fluoroscopy load check was provided indicating a good load, thus an assignable root cause cannot be determined at this time.There was no information to suggest a device quality deficiency during the manufacture of the device.Medtronic will continue to monitor the field for similar events.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6600866
Report Number2025587-2017-00886
Device Sequence Number13637395
Product Code NPT
UDI-Device Identifier00643169640337
UDI-Public00643169640337
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2018
Device Model NumberENVEOR-N-US
Device Catalogue NumberENVEOR-N-US
Device Lot Number0008473149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer07/06/2017
07/06/2017
11/17/2017
Initial Report FDA Received Date05/31/2017
Supplement Report FDA Received Date07/13/2017
09/07/2017
12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight80